Alert archive / North Carolina / River Flood Warnings in 2014

River Flood Warning 18, NWS Raleigh, NC

May 16, 2014Chatham County, North Carolina

NWS Raleigh, NC issued this river flood warning at May 16, 2014, 5:03 AM EDT for Chatham County, North Carolina. It took effect at May 16, 2014, 8:21 AM EDT. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
May 16, 2014, 5:03 AM EDT (09:03 UTC)
In effect from
May 16, 2014, 8:21 AM EDT
Expired
May 17, 2014, 7:38 AM EDT
In force
23 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Haw River near Bynum (BYNN7).

Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WGUS42 KRAH 160903
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
503 AM EDT FRI MAY 16 2014



...THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN NORTH CAROLINA... 

  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY
 ...2 TO 3 INCHES OF RAIN OVER THE UPPER HAW RIVER BASIN THURSDAY
    EVENING WILL CAUSE MINOR FLOODING TODAY NEAR BYNUM...


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-162103-
/O.NEW.KRAH.FL.W.0018.140516T1221Z-140517T1138Z/
/BYNN7.1.ER.140516T1221Z.140516T1800Z.140516T2338Z.NO/
503 AM EDT FRI MAY 16 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A 

* FLOOD WARNING FOR 
  THE HAW RIVER NEAR BYNUM.
* FROM THIS MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  4:46 AM FRIDAY THE STAGE WAS 10.4 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 11.3 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE THIS EVENING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS AND
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

HAW RIVER
 BYNUM            11  10.4 FRI 05 AM  10.2   8.2   6.3   5.7      


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
MLM
2 follow-up statements
997 
WGUS82 KRAH 161503
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1103 AM EDT FRI MAY 16 2014

...FLOOD WARNINGS CONTINUE FOR THE FOLLOWING RIVERS IN CENTRAL 
NORTH CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY 
  NEUSE RIVER NEAR CLAYTON AFFECTING JOHNSTON COUNTY 
  NEUSE RIVER AT SMITHFIELD AFFECTING JOHNSTON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC101-170303-
/O.EXT.KRAH.FL.W.0016.000000T0000Z-140518T2151Z/
/CLYN7.2.ER.140516T0549Z.140517T0600Z.140518T0951Z.NO/
1103 AM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER NEAR CLAYTON.
* AT 10:16 AM FRIDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE TO 15.4 FEET LATE TONIGHT AND 
  EARLY SATURDAY...THEN GRADUALLY FALL BELOW FLOOD STAGE BY SUNDAY 
  MORNING.
* IMPACT...AT 15.4 FEET...MODERATE FLOODING WILL OCCUR. MAJOR 
  FLOODING BEGINS AT A STAGE OF 16.0 FEET.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

NEUSE RIVER
 CLAYTON           9  11.6 FRI 10 AM  15.2   8.5   6.1   5.5   5.2

TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        CLAYTON:        128.41

&&

LAT...LON 3572 7843 3558 7829 3554 7829 3556 7835
          3569 7849                   

$$

NCC101-170303-
/O.EXT.KRAH.FL.W.0017.000000T0000Z-140519T1648Z/
/SMFN7.3.ER.140516T1335Z.140517T1800Z.140519T0448Z.NO/
1103 AM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE NEUSE RIVER AT SMITHFIELD.
* AT 9:15 AM FRIDAY THE STAGE WAS 14.9 FEET.
* FLOOD STAGE IS 15.0 FEET. 
* MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL EXCEED FLOOD STAGE EARLY THIS AFTERNOON...
  RISING TO NEAR 20.7 FEET SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY MONDAY MORNING.
* IMPACT...AT 20.0 FEET...THE RIVERWALK SOUTHWEST OF BUFFALO ROAD AND 
  THE TOWN PARK AT THE HIGHWAY 70 BRIDGE IS CLOSED. HOSPITAL ROAD AND 2ND 
  STREET WILL BE FLOODED AND OPERATIONS AT THE WATER TREATMENT PLANT WILL
  BE AFFECTED.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

NEUSE RIVER
 SMITHFIELD       15  14.9 FRI 09 AM  20.6  17.7  14.3  12.7  12.1


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        SMITHFIELD:      99.26

&&

LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
          3547 7842 3556 7835         

$$

NCC037-170303-
/O.EXT.KRAH.FL.W.0018.000000T0000Z-140517T1048Z/
/BYNN7.1.ER.140516T0958Z.140516T1800Z.140516T2248Z.NO/
1103 AM EDT FRI MAY 16 2014

THE FLOOD WARNING CONTINUES FOR
  THE HAW RIVER NEAR BYNUM.
* AT 10:00 AM FRIDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.4 FEET BY THIS
  AFTERNOON...THEN FALL BELOW FLOOD STAGE THIS EVENING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

HAW RIVER
 BYNUM            11  11.3 FRI 10 AM   9.7   7.8   6.3   5.6   5.2


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

VINCENT
929 
WGUS82 KRAH 161834
FLSRAH


FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT FRI MAY 16 2014



...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NORTH 
CAROLINA...
 
  HAW RIVER NEAR BYNUM AFFECTING CHATHAM COUNTY

 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...IF YOU ENCOUNTER DEEP WATER WHILE DRIVING...DO NOT 
ATTEMPT TO DRIVE THROUGH. TURN AROUND...DONT DROWN.

&&

NCC037-161904-
/O.CAN.KRAH.FL.W.0018.000000T0000Z-140517T1048Z/
/BYNN7.1.ER.140516T0958Z.140516T1316Z.140516T1723Z.NO/
234 PM EDT FRI MAY 16 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE HAW RIVER NEAR BYNUM.
* AT 2:00 PM FRIDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET. 
* FELL BELOW FLOOD STAGE AT 1:45 PM FRIDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 9.7 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 11.0 FEET...THE RIVER WIDENS UP TO 400 FEET ACROSS. IT 
  FLOODS PASTURELANDS ON THE RIGHT BANK AND WOODLANDS ON THE LEFT.

&&

THE FOLLOWING ARE THE LATEST OBSERVATIONS AND 7 AM FORECAST STAGES
FOR THE NEXT SEVERAL DAYS...


                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    SAT   SUN   MON   TUE   WED

HAW RIVER
 BYNUM            11  10.9 FRI 02 PM   9.7   7.8   6.3   5.6   5.2


TO CONVERT THE ABOVE STAGE READINGS TO ABOVE MEAN SEA LEVEL (FT), ADD
THE FOLLOWING TO THE STAGE:

        BYNUM:          283.31

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at May 16, 4:18 AM EDT, 45 minutes earlier.

Area forecast discussion, May 16, 4:18 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
418 AM EDT FRI MAY 16 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CONTINUE TO SLOWLY CROSS
CENTRAL NC THIS MORNING... THEN SHIFT EAST OFF THE COAST BY EARLY
THIS AFTERNOON... FOLLOWED BY A WEAKER SECONDARY FRONT LATE TODAY.
COOL HIGH PRESSURE WILL BUILD IN SLOWLY FROM THE NORTHWEST FOR THE
WEEKEND.

&&

.NEAR TERM /THROUGH SATURDAY/...
AS OF 325 AM FRIDAY...

THROUGH TODAY/TONIGHT: WIDESPREAD MODERATE TO HEAVY RAIN AND A FEW
STORMS CONTINUE IN THE COASTAL PLAIN EARLY THIS MORNING... AHEAD OF
THE STRONG COLD FRONT NOW PLODDING SLOWLY EASTWARD THROUGH CENTRAL
NC. AS THE MID LEVEL WAVE RESPONSIBLE FOR THIS PARTICULAR RAIN AREA
(NOTED WELL ON WATER VAPOR IMAGERY) TRANSLATES TO THE NNE OVER ERN
NC... EXPECT A GRADUAL END TO THE PRECIP... DEPARTING THE NE CWA
(HALIFAX/EDGECOMBE) LAST BY MID MORNING. THE RISK OF FLOODING IN
URBAN/POOR DRAINAGE AREAS AS WELL AS HIGH WATER LEVELS ON CREEKS IN
THE COASTAL PLAIN WILL CONTINUE FOR ANOTHER FEW HOURS... SO WILL
HOLD ONTO THE FLASH FLOOD WATCH IN THESE AREAS UNTIL SCHEDULED
EXPIRATION AT 6 AM... BUT CAN SAFELY CANCEL THE REMAINDER OF THE
WATCH FOR AREAS WEST OF FAY/RDU AS THE HEAVY RAIN HAS DEPARTED...
WITH WATER VAPOR IMAGERY DEPICTING THE DEEP DRY AIR PUSHING IN FROM
THE WSW. BEHIND THE FRONT... EXPECT CLEARING SKIES WEST TO EAST WITH
LOW LEVEL FLOW BECOMING DOWNSLOPE NORTHWESTERLY WHILE THE 850 MB
TROUGH SHIFTS EAST THROUGH THE AREA DURING THE AFTERNOON. BROAD AND
DEEP MID LEVEL TROUGHING WILL PERSIST FROM THE UPPER MIDWEST DOWN
THROUGH THE MIDSOUTH AND SOUTHEAST STATES... AND AS A MID LEVEL
VORTICITY MAX SWING AROUND THE TROUGH BASE TAKING ON A NEGATIVE TILT
AS IT TRACKS UP ALONG THE SRN/CENTRAL APPALACHIANS LATE THIS
AFTERNOON THROUGH THIS EVENING... EXPECT A PERIOD OF MID CLOUDINESS
OVER THE NW CWA. LOW LEVEL THICKNESSES DROP BACK TO READINGS JUST
BELOW NORMAL... SUPPORTING COOL HIGHS TODAY FROM 72 TO 77. AS THE
VORTICITY MAX HEADS TO OUR NORTH LATER TONIGHT... SKIES SHOULD CLEAR
OUT AREAWIDE. THICKNESSES DROP FURTHER WITH WEAK SURFACE TROUGH
PASSAGE... DOWN TO 30-40 M BELOW NORMAL... YIELDING LOWS OF 44-49.

FOR SATURDAY: THE BROAD MID LEVEL TROUGH AXIS WILL STAY TO OUR WEST
AS ANOTHER PERTURBATION SWINGS ENE AROUND THE TROUGH BASE UP THROUGH
WRN NC INTO VA. MODELS INDICATE INCREASED MOISTURE THROUGH THE DAY
PARTICULARLY OVER THE NW CWA IN THE 800-500 MB LAYER... SO EXPECT
WE'LL SEE SKIES TRENDING TOWARD PARTLY CLOUDY (MORE CLOUDS NW THAN
SE) AS THE DAY WEARS ON. THIS REDUCED INSOLATION ON TOP OF ALREADY-
COOL THICKNESSES SHOULD MAKE FOR AN UNSEASONABLY COOL DAY... WITH
HIGHS OF 69-75. -GIH

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 320 AM FRIDAY...

A JET DIVING THROUGH THE BACK SIDE OF THE
MEAN TROUGH WILL BRING A SHOT OF WEAK DCVA AND WARM ADVECTION ACROSS
THE REGION ON SUNDAY.  MODELS SHOW PLENTY OF MID AND UPPER LEVEL
MOISTURE OVER CENTRAL NC...WITH THE FOCUS OF BETTER LOW-LEVEL
MOISTURE ALONG AN 850MB FRONT ACROSS NORTHERN GEORGIA AND SOUTH
CAROLINA.THE GFS SHOWS MORE ISENTROPIC LIFT BACK NORTH ACROSS NC AND
IS WETTER THAN MOST OTHER NWP...THOUGH THE SREF MEAN ALSO SHOWS
MEASURABLE PRECIP FOR ALL OF CENTRAL NC. INSTABILITY LOOKS TO BE
FOCUSED SOUTH THE THE NC/SC BORDER...SO WITH SHOWN A SLIGHT CHANCE
OF SHOWER NORTH OF HWY 64 AND A CHANCE OF SHOWERS TO THE SOUTH.
EVEN IF PRECIP IS LIGHTER THAN FORECAST...MID AND HIGH CLOUDS MAY
VERY LIKELY KEEP HIGHS IN THE 60S FOR A GOOD PORTION...IF NOT ALL OF
THE CWA. LOWS BOTH SATURDAY NIGHT AND SUNDAY NIGHT WILL RANGE FROM
THE UPPER 40S WEST TO MID 50S EAST.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 320 AM FRIDAY...

ONCE THE FINAL SHORTWAVE WAVE PASSES SUNDAY EVENING...THE MEAN
TROUGH AXIS WILL BE EAST OF THER AREA...WITH SUBSIDENCE SETTING IN
ACROSS THE SOUTHEAST US AS AN UPEPR RIDGE BEGINS TO BUILD OVER THE
DEEP SOUTH.  AN OMEGA BLOCKING PATTERN IS FORECAST EVOLVE...WITH
UPPER LOWS OFF THE MID-ATLANTIC COAST AND THE SOUTHWEST US.  THIS
WILL LEAD TO A WARMING TREND THROUGH THE WEEK AS THICKNESSES SOAR
BACK ABOVE 1400M.  BY THE MIDDLE OF THE WEEK...MODEL 850MB TEMPS
EXCEED 15C...WHICH SUGGESTS HIGHS CLIMBING BACK INTO THE MID AND
UPPER 80S.  NORTHWESTERLY FLOW BETWEEN THE RIDGE AND EAST COAST LOW
WILL ALSO FAVOR DISTURBANCES APPROACHING FROM THE NORTHWEST AND
INCREASINGLY UNSETTLED WEATHER FROM WEDNESDAY ONWARD.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
AS OF 115 AM FRIDAY...

AVIATION CONDITIONS WILL REMAIN POOR OVER EASTERN TERMINALS
(RDU/RWI/FAY) THROUGH MID MORNING... BUT THEN EXPECT SLOW
IMPROVEMENT FROM WEST TO EAST.

CURRENTLY A STRONG COLD FRONT IS VERY SLOWLY CROSSING CENTRAL NC...
NOW SITUATED BETWEEN GSO AND RDU. WIDESPREAD RAIN AND EMBEDDED
STORMS AHEAD OF THE FRONT CONTINUES TO BRING MVFR TO IFR CONDITIONS
TO RDU/RWI/FAY... AND THIS WILL PERSIST FOR SEVERAL MORE HOURS AS
TROPICAL-LIKE DEEP MOISTURE CONTINUES TO SURGE NORTHWARD THROUGH ERN
NC. EXPECT FRONTAL PASSAGE (WITH AN ABRUPT SHIFT IN GUSTY SURFACE
WINDS FROM SOUTHERLY TO WEST-NORTHWESTERLY) TO OCCUR BETWEEN 06Z AND
08Z AT RDU... 08Z-10Z AT FAY... AND 10Z-12Z AT RWI. FRONTAL PASSAGE
WILL BE FOLLOWED WITHIN A FEW HOURS BY RISING MVFR/IFR CIGS TO
VFR... AND AN END TO THE THREAT OF MVFR/IFR VSBYS WITHIN MDT-HEAVY
RAIN. BY 18Z... CIGS SHOULD BE VFR AT ALL SITES. AT GSO/INT... WHERE
THE FRONT HAS ALREADY PASSED AND ONLY PATCHY LIGHT RAIN REMAINS...
MVFR CIGS WILL STEADILY RISE TO VFR PRIOR TO SUNRISE... WITH
OCCASIONALLY GUSTY NW WINDS. THESE NW WINDS WILL SPREAD EAST TO THE
REMAINING SITES THROUGH THE MORNING AND EARLY AFTERNOON. VFR
CONDITIONS WILL THEN DOMINATE ACROSS ALL OF CENTRAL NC AFTER 19Z
THROUGH TONIGHT... WITH WINDS DIMINISHING TOWARD SUNDOWN.

LOOKING BEYOND 06Z EARLY SAT MORNING: VFR CONDITIONS SHOULD HOLD
UNTIL SUNDAY MORNING... THEN A PASSING DISTURBANCE ALOFT MAY BRING
SUB-VFR CONDITIONS AND PATCHY LIGHT RAIN ON SUNDAY. VFR CONDITIONS
THEN EXPECTED TO RETURN FOR MON/TUE AS HIGH PRESSURE BUILDS OVER THE
REGION. -GIH

&&

.HYDROLOGY...
AS OF 415 AM FRIDAY...

THE FOCUS OF THE HEAVIEST RAINFALL OVER THE PAST 24 HOURS HAS BEEN
RIGHT ALONG THE US HWY 1 CORRIDOR...WHERE REPORTS HAVE AVERAGED
BETWEEN 3 AND 5 INCHES. TOTALS HAVE BEEN LIGHTER TO THE EAST AND
WEST...BETWEEN 1 AND 3 INCHES. THIS IS CAUSING SOME SIGNIFICANT
RISES ON MANY MAIN STEM RIVERS...PARTICULARLY THE NEUSE RIVER.
CURRENT FORECASTS TAKE THE NEUSE RIVER INTO MODERATE AND MAJOR
FLOOD AT CLAYTON AND SMITHFIELD..RESPECTIVELY. COORDINATION WITH
THE CORP OF ENGINEERS THIS MORNING MAY HELP TO DAMPEN SOME OF THE
FLOOD WAVE...BUT THERE IS GOOD CONFIDENCE THAT AT LEAST MODERATE
FLOOD STAGE IS POSSIBLE.

THE HAW RIVER SAW LESS RAINFALL INPUT...AND WATER LEVEL RISES
UPSTREAM OF BYNUM ARE ALREADY SLOWING...SO THERE IS CHANCE THE HAW
RIVER AT BYNUM MAY NOT REACH FLOOD STAGE. THE TAR RIVER IS ALSO
EXPECTED TO REACH MINOR FLOOD STAGE AT LOUISBURG...ROCKY MOUNT AND
TARBORO OVER THE NEXT FEW DAYS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR
NCZ008>011-026>028-041>043-078-089.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...SMITH/SEC
LONG TERM...SMITH/NP
AVIATION...HARTFIELD
HYDROLOGY...SMITH
Hazardous weather outlook, May 16, 3:36 AM EDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
336 AM EDT FRI MAY 16 2014

NCZ007-021>025-038>040-073>077-083>086-088-161000-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-RANDOLPH-
CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-
336 AM EDT FRI MAY 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

NCZ008>011-026>028-041>043-078-089-161000-
GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-WAYNE-SAMPSON-
336 AM EDT FRI MAY 16 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 12:33 AM EDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1233 AM EDT FRI MAY 16 2014

NCZ078-089-160515-
WAYNE-SAMPSON-
1233 AM EDT FRI MAY 16 2014

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WAYNE AND
NORTHEASTERN SAMPSON COUNTIES UNTIL 115 AM EDT...

AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT OLIVE...MOVING NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...MOUNT OLIVE...FREMONT...WALNUT CREEK...PIKEVILLE...
EUREKA...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK AND
GRANTHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3535 7782 3517 7784 3515 7790 3517 7792
      3517 7797 3519 7802 3518 7807 3519 7816
      3507 7816 3517 7833 3532 7827 3535 7815
      3542 7816 3560 7806 3558 7782 3543 7783
      3540 7780 3537 7780
TIME...MOT...LOC 0433Z 215DEG 42KT 3519 7818

22
Special weather statement, May 16, 12:43 AM EDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1243 AM EDT FRI MAY 16 2014

NCZ010-026-160515-
WARREN-FRANKLIN-
1243 AM EDT FRI MAY 16 2014

...A LINE OF SHOWERS WITH STRONG WINDS WILL AFFECT PORTIONS OF
WARREN AND NORTH CENTRAL FRANKLIN COUNTIES UNTIL 115 AM EDT...

AT 1241 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS WITH STRONG WINDS ALONG A LINE EXTENDING FROM 7
MILES SOUTHEAST OF BOYDTON TO 9 MILES NORTHEAST OF LOUISBURG...AND
MOVING NORTH AT 55 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
WARRENTON...NORLINA...LITTLETON...MACON...LAKE GASTON...AFTON...
SOUTHPOINTE AND MORNINGSTAR MARINAS AND WISE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3651 7790 3648 7791 3642 7792 3610 7821
      3654 7831 3654 7790
TIME...MOT...LOC 0441Z 191DEG 48KT 3658 7830 3621 7822

22
Local storm report, May 16, 12:47 AM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1247 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      5 WNW DURHAM            36.01N  79.00W
05/15/2014                   ORANGE             NC   911 CALL CENTER

            AN OVERFLOWING POND WASHED OUT A SECTION OF W.
            CORNWALLIS ROAD NEAR THE INTERSECTION OF OWLS WOOD LANE.

&&

EVENT NUMBER RAH1401401

SHARP
Local storm report, May 16, 1:59 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
159 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     FLASH FLOOD      3 WNW SURL              36.33N  78.93W
05/15/2014                   PERSON             NC   911 CALL CENTER

            SEVERAL ROADS BARRICADED DUE TO HIGH WATER IN THE
            TIMBERLAKE AREA OF PERSON COUNTY. FIRST REPORTS ARRIVED
            AT 8 PM. AT 110 AM...ANTIOCH CHURCH RD AT LUCY GARRET RD
            STILLED CLOSED DUE TO HIGH WATER.

&&

EVENT NUMBER RAH1401402

SHARP
Local storm report, May 16, 2:03 AM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
203 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLASH FLOOD      3 E RDU INTERNATIONAL A 35.87N  78.72W
05/16/2014                   WAKE               NC   LAW ENFORCEMENT

            RALEIGH POLICE DEPARTMENT REPORT ALL BUT ONE LANE
            CLOSED DUE TO HIGH WATER ON GLENWOOD AVENUE AT LYNN RD.

&&

EVENT NUMBER RAH1401403

SHARP
Local storm report, May 16, 3:19 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
319 AM EDT FRI MAY 16 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     FLASH FLOOD      3 NNE PARKWOOD          35.93N  78.89W
05/15/2014                   DURHAM             NC   911 CALL CENTER

            ODESSY RD CLOSED NEAR INTERSECTION WITH PENRITH DRIVE
            DUE TO OVERFLOWING CREEK.

&&

EVENT NUMBER RAH1401404

SHARP

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 8:12 PM EDTAreal Flood AdvisoryRAHDurham, Wake3 hr
May 15, 8:42 PM EDTFlash Flood WarningRAHWake6 hr
May 15, 9:17 PM EDTFlash Flood WarningRAHDurham, Orange6 hr
May 15, 9:25 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
May 15, 10:04 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston3 hr
May 15, 10:17 PM EDTAreal Flood AdvisoryRAHFranklin, Granville, Person, Vance3 hr
May 15, 11:06 PM EDTFlash Flood WarningRAHFranklin, Granville, Person, Vance4 hr
May 15, 11:21 PM EDTFlash Flood WarningRAHCumberland, Harnett, Johnston4 hr
May 15, 11:22 PM EDTSpecial Weather StatementRAHSampson53 min
May 16, 12:33 AM EDTSpecial Weather StatementRAHWayne42 min
May 16, 12:43 AM EDTSpecial Weather StatementRAHWarren32 min
May 16, 2:44 AM EDTFlash Flood WarningRAHWake3 hr
May 16, 4:53 AM EDTRiver Flood WarningRAHJohnston4 days
May 16, 12:31 PM EDTRiver Flood WarningRAHFranklin48 hr
May 16, 3:53 PM EDTAreal Flood WarningRAHWarren6 hr

Nearby

River Flood Warnings in North Carolina, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.